Alert archive / Pennsylvania / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 23, 2008, 1:47 PM EDT for Susquehanna County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 1:47 PM EDT (17:47 UTC)
- Expired
- Jul 23, 2008, 5:16 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 28 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:30 PM EDT | FLASH FLOOD | Little Meadows, PA | BRIDGE FLOODED FROM CORK HILL CREEK NEAR LITTLE MEADOWS. ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 231752 FFWBGM PAC115-232345- /O.NEW.KBGM.FF.W.0009.080723T1747Z-080723T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 147 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 745 PM EDT * AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. SUSQUEHANNA COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED THAT A TEMPORARY BRIDGE IS IN DANGER OF BEING FLOODED IN THE LITTLE MEADOWS AREA * DOPPLER RADAR INDICATED THAT OVER 3 INCHES OF RAIN HAS FALLEN SINCE THIS MORNING IN THE WARNED AREA. MORE HEAVY RAIN IS PROJECTED TO MOVE INTO THIS AREA FROM MID TO LATE AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIENDSVILLE AND LITTLE MEADOWS. THE WARNING INCLUDES CORK HILL CREEK AND APALACHIN CREEK. RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-800-759-2992...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4200 7598 4190 7600 4188 7614 4200 7615 $$ NICOSIA
2 follow-up statements
000 WGUS71 KBGM 231939 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 334 PM EDT WED JUL 23 2008 PAC115-232345- /O.CON.KBGM.FF.W.0009.000000T0000Z-080723T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSQUEHANNA PA- 334 PM EDT WED JUL 23 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHWESTERN SUSQUEHANNA COUNTY... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS PASTED TO THE EAST OF NORTHWEST SUSQUEHANNA COUNTY. RADAR RAINFALL ESIMATES INDICATE BETWEEN 2 AND 4 INCHES HAS FALLEN IN EXTREME NORTHWEST SUSQUEHANNA COUNTY NEAR LITTLE MEADOWS. THE SUSQUEHANNA COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED A BRIDGE FLOODED ALONG CORK HILL CREEK. RUNOFF FROM TODAYS RAINS WILL CONTINUE TO CAUSE FLOODING PROBLEMS AROUND LITTLE MEADOWS. SINCE THE HEAVIEST RAINS HAVE MOVED TO THE EAST...THE FLOODING SHOULD BEGIN TO ABATE LATE THIS AFTERNOON INTO THE EARLY EVENING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHWESTERN SUSQUEHANNA COUNTY INCLUDING LITTLE MEADOWS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-800-759-2992...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4200 7598 4190 7600 4188 7613 4200 7615 $$ NICOSIA
000 WGUS71 KBGM 232116 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 508 PM EDT WED JUL 23 2008 PAC115-232118- /O.CAN.KBGM.FF.W.0009.000000T0000Z-080723T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUSQUEHANNA PA- 508 PM EDT WED JUL 23 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN SUSQUEHANNA COUNTY... THE RAIN HAS TAPERED OFF IN SUSQUEHANNA COUNTY. COUNTY OFFICIALS REPORT THAT THE FLOODING HAS RECEDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4200 7598 4190 7600 4188 7613 4200 7615 $$ NICOSIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:34 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 1:34 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT WED JUL 23 2008
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OVER THE REGION TODAY AND SLOWLY MOVE
NORTHEAST...PULLING A COLD FRONT THROUGH THE REGION THIS AFTERNOON
AND THROUGH THE NIGHT TONIGHT. AHEAD OF THIS FRONT...COPIOUS
MOISTURE WILL MOVE NORTH...WITH SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUING ACROSS THE AREA...WITH HEAVY RAINFALL
POSSIBLE...PARTICULARLY ALONG AND EAST OF INTERSTATE 81. THE RAIN
WILL PULL EAST TOWARDS DAYBREAK ON THURSDAY...WITH A MUCH DRIER
AND SOMEWHAT COOLER DAY ON TAP FOR THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1145AM...NEXT SLUG OF MOISTURE PULLING INTO THE CWA WITH ALL
AREAS EXCEPT FOR THE FAR WEST SEEING A GOOD DOSE OF MODERATE TO
HEAVY RAINFALL. HAVE SEEN UPSTREAM LOCALIZED 1-3 INCH RAINFALL
TOTALS...AND SEE NO REASON FOR A FEW OF THESE TO POP UP OVER MY
CWA THIS AFTERNOON. THE BACK EDGE OF THE RAINFALL SHOULD REMAIN
NEARLY IN PLACE AS FLOW BACKS ALOFT WHILE VERY SLOWLY MOVING EAST.
12Z NAM HAD A GOOD HANDLE ON THE MORNING PRECIP...AND IS IN GOOD
AGREEMENT WITH THE LOCATION OF CURRENT FFA...SO DO NOT SEE A
COMPELLING REASON TO EXPAND WEST AT THIS TIME.
CONVECTION IS REDEVELOPING OVER WESTERN NEW YORK IN RESPONSE TO
IMPRESSIVE SHORTWAVE/SURFACE REFLECTION OVER LAKE ERIE. WITH
PLENTY OF SUN OVER THESE AREAS TRYING TO WORK INTO MY WESTERN
COUNTIES...IMPROVING MID LEVEL LAPSE RATES...COMBINED WITH SOME
DRYING ALOFT COULD SEE MORE TSRA DEVELOP AS THE AFTERNOON GOES ON.
AND WITH THE EARLIER MENTIONED SHEAR PROFILE...SVR IS CERTAINLY
POSSIBLE.
LOWERED HIGHS TODAY GIVEN CLOUD COVER AND CURRENT TRENDS.
UPDATED PRODUCTS HAVE BEEN SENT.
PREVIOUS DISCUSSION FOLLOWS...
FIRST BATCH OF SHRA/TSRA ASSOCIATED WITH MID LEVEL MCV NOW EXITING
MY CWA WITH NEXT BATCH READY TO MOVE IN FROM PA. FLOW ALOFT
CONTINUES TO BACK AS TROUGH DEEPENS...DEVELOPING A NEUTRAL TILT BY
AFTERNOON...AND GOING NEGATIVE TILT AS IT CUTS OFF THIS EVENING.
THIS SHOULD ENSURE A DEEP TROPICAL MOISTURE PLUME...PULLING AMPLE
MOISTURE TOWARDS OUR CWA. 100KT 250MB JET STREAK WILL BE SETTING
UP OVER THE EASTERN LAKES TODAY PLACING MY SOUTHEAST ZONES IN THE
RIGHT ENTRANCE REGION. GIVEN WARM CLOUD DEPTHS INCREASING TO
AROUND 11-12KFT...EXPECT GOOD RAINFALL EFFICIENCY WITH WARM RAIN
PROCESSES DOMINATING.
AS FOR SEVERE POTENTIAL...SPC HAS ENTIRE AREA OUTLOOKED WITH
SLIGHT RISK...AND THIS LOOKS GOOD GIVEN A GREAT SHEAR
PROFILE. EXPECT BEST CHANCES TO BE OVER MY SOUTHEAST ZONES WHERE
THERE IS THE BEST POSSIBILITY FOR SOME SUNNY BREAKS LATE THIS
MORNING AND INTO THE EARLY AFTERNOON. IN THESE SPOTS...THE SHEAR
PROFILES WOULD SUGGEST TORNADO POTENTIAL...BUT ONLY IF THE
INSTABILITY DEVELOPS.
UPDATED ZONES/GRIDS ARE OUT WITH UPDATED FFA COMING SHORTLY.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AREA OF HEAVY PRECIP/CONVECTION MOVING OUT OF SOUTHERN PA WILL
TRACK INTO THE WYOMING VALLEY, POCONOS, AND CATSKILLS THIS
MORNING. THIS WILL PROVIDE THE FIRST GOOD SHOT OF PRECIP TO THIS
AREA, PRIMING IT FOR POTENTIAL PROBLEMS DOWN THE ROAD.
WE THINK THE GREATEST CONCERN WILL BE FROM LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS, AS GREAT LAKES TROF GOES NEGATIVE TILT
AND PERSISTENT UL JET POSITION GENERATES ADDED LIFT TO NY/PA IN
FAVORED RIGHT-REAR QUADRANT. PWATS CLIMB FROM 1.00-1.10 CURRENTLY
TO 1.25-1.50 BY 0Z THURSDAY.
NEGATIVE TILTING OF TROF WILL GENERATE DEEP SOUTHERLY FLOW.
POSITION OF JET/FRONT SUGGESTS THE MOST PERSISTENT HEAVY PRECIP
WILL BE EAST OF I-81. THIS LINES UP WELL WITH THE EXPECTED
OROGRAPHIC LIFT AS SOUTHERLY FLOW CLIMBS THE TERRAIN OF THE
POCONOS AND CATSKILLS.
TRENDED TOWARD HPC QPF GUIDANCE, WHICH LOOKS REASONABLE (3 TO 4
INCHES BASIN AVERAGE FAR EAST) GIVEN SETUP. NAM 9-10 INCH BULLSEYE
JUST EAST OF FA IS CONCERNING, BUT LOOKS UNRELIABLE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
BASICALLY NO CHANGE IN THINKING FROM PREVIOUS EXTENDED
PACKAGE...WITH FAIRLY GOOD MODEL AGREEMENT STILL IN TACT THIS
PERIOD.
UPPER-LEVEL TROUGHINESS OVER THE WEEKEND SHOULD SLOWLY RELAX EARLY
NEXT WEEK. ALMOST DAILY CHANCES FOR SHOWERS/THUNDERSTORMS
EXPECTED...ESPECIALLY SATURDAY WITH A FRONTAL PASSAGE ANTICIPATED.
CONVECTION SHOULD BE MORE DIURNALLY DRIVEN THE REST OF THE PERIOD
WITH COLD POOL ALOFT NEARBY.
NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH ABOUT MONDAY
(UPPER 70S TO NEAR 80)...SHOULD GRADUALLY WARM THEREAFTER.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MVFR/IFR RESTRICTIONS EXPECTED THRU THE PD AT MOST TERMINALS.
MODERATE TO HVY RAIN WILL AFFECT BGM/AVP AND RME THRU MOST OF THE
NIGHT. EXPECT RAIN TO SHOVE EAST AFTER 06Z AT ALL SITE BUT AVP.
EXPECT OCNL SHOWERS TO CONTINUE AT AVP THRU THUR MORNING. AFTER
RAIN CLEARS OUT EXPECT VSBYS TO DIMINISH TO MVFR/IF AS FOG SETS
IN...POSSIBLY LIFR AT ELM/BGM. TO THE WEST AT SYR/ELM/ITH...ALTHO
OUT OF THE HVY RAIN AXIS...TSTMS WILL LIKELY AFFECT TERMINALS THRU
02Z OR 03Z THIS EVNG.
WINDS GNRLY OUT OF THE SOUTHEAST WILL GRADUALLY SHIFT ARND TO THE
SW BY 14Z THURSDAY.
OUTLOOK...
THU NIGHT THROUGH MON...FOG POSSIBLE EACH MORNING...WITH POTENTIAL
IFR RESTRICTIONS...OTHERWISE MAINLY VFR. BRIEF RESTRICTIONS
POSSIBLE IN SCATTERED SHOWERS/THUNDERSTORMS FOR THE AFTERNOON AND
EARLY EVENING HOURS AS UL SYSTEM HANGS OVR THE REGION.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY EVENING FOR PAZ040-044-047-048-
072.
NY...FLOOD WATCH THROUGH THURSDAY EVENING FOR NYZ046-057-062.
&&
SYNOPSIS...JMA
NEAR TERM...JMA
SHORT TERM...DJP
LONG TERM...JMA/MLJ
AVIATION...PBHazardous weather outlook, Jul 23, 3:01 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 301 AM EDT WED JUL 23 2008 NYZ015>017-022>025-240715- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- 301 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ040-044-047-048-072-240715- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 301 AM EDT WED JUL 23 2008 ...FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT TOTALS TO THE NATIONAL WEATHER SERVICE. NYZ009-018-036-037-044-045-055-056-PAZ038-039-043-240715- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- 301 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN AND THUNDERSTORMS WILL INCREASE IN ACTIVITY LATER THIS MORNING, AND CONTINUE OFF AND ON THROUGH MIDDAY THURSDAY. RAINFALL OF 1 TO 2 INCHES IS EXPECTED BY THURSDAY. WIDESPREAD FLOODING IS NOT ANTICIPATED. HOWEVER ISOLATED AREAS COULD EXPERIENCE MINOR FLOODING IN HEAVY DOWNPOURS...ESPECIALLY URBANIZED AREAS AND NEAR STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT TOTALS TO THE NATIONAL WEATHER SERVICE. PADAVONA
In the hours before
Local storm report, Jul 23, 9:45 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
945 AM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL BREWERTON 43.24N 76.14W
07/23/2008 E0.75 INCH ONONDAGA NY PUBLIC
HAIL FELL FOR ABOUT 7 MINUTES AT THE INTERSECTION OFUS
RT-11 AND COUNTY RT-37. THERE WAS STILL HAIL ON THE
GROUND 2 HOURS LATER.
&&
MJNLocal storm report, Jul 23, 10:08 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 AM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG LEE 43.28N 75.58W
07/23/2008 ONEIDA NY DEPT OF HIGHWAYS
TREES AND POWER LINES DOWN...BLOCKING ROUTE 26. TREES
DOWN ON TWO HOUSES AND BARBECUE GRILL THROWN INTO A VAN.
0530 AM TSTM WND DMG BLOSSVALE 43.28N 75.65W
07/23/2008 ONEIDA NY BROADCAST MEDIA
TREES BLOWN DOWN ON KIMBLE ROAD.
&&
PBLocal storm report, Jul 23, 10:10 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 AM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG LYSANDER 43.22N 76.47W
07/23/2008 ONONDAGA NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0348 AM TSTM WND DMG BALDWINSVILLE 43.16N 76.33W
07/23/2008 ONONDAGA NY AMATEUR RADIO
TREES AND WIRES DOWN
0417 AM HAIL BREWERTON 43.24N 76.14W
07/23/2008 E0.75 INCH ONONDAGA NY PUBLIC
HAIL FELL FOR ABOUT 7 MINUTES AT THE INTERSECTION OF US
RT-11 AND COUNTY RT-37. THERE WAS STILL HAIL ON THE
GROUND 2 HOURS LATER.
0511 AM HAIL TABERG 43.30N 75.62W
07/23/2008 E0.88 INCH ONEIDA NY PUBLIC
0527 AM HAIL WESTERNVILLE 43.32N 75.38W
07/23/2008 E0.88 INCH ONEIDA NY PUBLIC
0530 AM TSTM WND DMG LEE 43.28N 75.58W
07/23/2008 ONEIDA NY DEPT OF HIGHWAYS
TREES AND POWER LINES DOWN...BLOCKING ROUTE 26. TREES
DOWN ON TWO HOUSES AND BARBECUE GRILL THROWN INTO A VAN.
0530 AM TSTM WND DMG BLOSSVALE 43.28N 75.65W
07/23/2008 ONEIDA NY BROADCAST MEDIA
TREES BLOWN DOWN ON KIMBLE ROAD.
0538 AM TSTM WND DMG JESSUP 41.46N 75.55W
07/23/2008 LACKAWANNA PA LAW ENFORCEMENT
TREES DOWN
0545 AM TSTM WND DMG 5 NW MONTROSE 41.89N 75.95W
07/23/2008 SUSQUEHANNA PA BROADCAST MEDIA
TREES AND WIRES DOWN IN FOREST LAKE TOWNSHIP ON STATE
ROUTE 3029
0630 AM HEAVY RAIN BEERSTON 42.13N 75.17W
07/23/2008 M1.68 INCH DELAWARE NY PUBLIC
THIS RAINFALL OCCURRED DURING THE PERIOD OF 0530 TO 0630
ON 7/23/2008.
&&
PBLocal storm report, Jul 23, 11:13 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1113 AM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 7 SE CAMDEN 43.26N 75.65W
07/23/2008 ONEIDA NY PUBLIC
GAS STATION ROOF PARTIALLY BLOWN OFF. GARBAGE DUMPSTER
BLOWN ACROSS THE STREET. TREES BLOWN DOWN ON HOMES.
&&
PBLocal storm report, Jul 23, 12:12 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1212 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG BLOSSVALE 43.28N 75.65W
07/23/2008 ONEIDA NY BROADCAST MEDIA
TREES BLOWN DOWN ON KIMBALL ROAD.
&&
PBSpecial weather statement, Jul 23, 1:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 136 PM EDT WED JUL 23 2008 PAZ043-044-047-231830- LACKAWANNA PA-LUZERNE PA-WYOMING PA- 136 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MUHLENBERG...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NANTICOKE AND SWEET VALLEY AT 145 PM EDT... PIKES CREEK AND LYNWOOD AT 150 PM EDT... LYNWOOD AND PLYMOUTH AT 155 PM EDT... LEHMAN AND LARKSVILLE AT 200 PM EDT... DALLAS AND SHAVERTOWN AT 205 PM EDT... FERN BROOK AND RUGGLES AT 210 PM EDT... BEAUMONT AND WEST WYOMING AT 215 PM EDT... ORANGE AND BEAUMONT AT 220 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:56 AM EDT | Flood Watch | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 33 hr |
| Jul 23, 5:26 AM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 53 min |
| Jul 23, 11:30 AM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna, Wyoming | 6 hr |
| Jul 23, 1:12 PM EDT | Areal Flood Advisory | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 6 hr |
| Jul 23, 2:13 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 5 hr |
| Jul 23, 2:34 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 6 hr |
| Jul 23, 2:52 PM EDT | Flash Flood Warning | BGM | Pike, Wayne | 6 hr |
| Jul 23, 3:20 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 55 min |
| Jul 23, 3:24 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 30 min |
| Jul 23, 6:21 PM EDT | Areal Flood Advisory | BGM | Pike | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.